MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305176
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: medical device expiration date: unknown.H3: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H4: device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd precisionglide¿ needle pulled out of the hub when trying to cap and remove it during chemo preparation.The following information was provided by the initial reporter: "our technician was using the yellow needle (bd 305176) to prepare a chemo.When they tried to cap and remove needle from syringe the needle came off.We did not save the needle due to chemo contamination.It was reported that the white rubber where the metal needle and yellow plastic meet may not be properly sealed due to bubbles.Did you experience any adverse events as a result of the reported failure? no; was any medication used with the product? if yes, what was the medication? methotrexate; was treatment able to be completed for the patient? yes.".
 
Event or Problem Description
It was reported that the bd precisionglide¿ needle pulled out of the hub when trying to cap and remove it during chemo preparation.The following information was provided by the initial reporter: "our technician was using the yellow needle (bd 305176) to prepare a chemo.When they tried to cap and remove needle from syringe the needle came off.We did not save the needle due to chemo contamination.It was reported that the white rubber where the metal needle and yellow plastic meet may not be properly sealed due to bubbles.Did you experience any adverse events as a result of the reported failure? no.Was any medication used with the product? if yes, what was the medication? methotrexate.Was treatment able to be completed for the patient? yes.".
 
Additional Manufacturer Narrative
Investigation summary: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of product malfunction during the production process.A device history review could not be completed as no batch number was provided.Based on the limited investigation results, a cause for the reported incident could not be determined.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16904536
Report Number1911916-2023-00287
Device Sequence Number5359611
Product Code FMI
UDI-Device Identifier00382903051762
UDI-Public00382903051762
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305176
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown